MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-3-8-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil was already detached from its wire when it was first opened. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: as found condition: the concerto coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The pusher was returned within a dispenser coil and the already detached implant coil was returned within an introducer sheath.Visual inspection/damage location details: the actuator interface was found still securely attached to the coupler tube and the break indicator was found intact.No evidence of detachment attempts was found at these locations.The coin was found still against the lumen stop.The shield coil was found undamaged.The detach element was found still attached to the pusher.The concerto implant coil was broken from the detach element and was found within the introducer sheath.The implant coil was found damaged and stretched with the polypropylene filament also broken.No damages or irregularities were found with the introducer sheath.Liquid saline was found within the introducer sheath.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.The cause of the detachment is the break of the implant coil from the detach element, however, the cause of the break could not be determined.It is possible that the implant coil became stuck within the introducer sheath and the implant coil became damaged/stretched/broken when the pusher was retracted out against the resistance.Saline was found within the introducer sheath, indicative that the sheath was flushed with saline during preparation, as opposed to advancing the implant coil out of the introducer sheath to hydrate.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.Based on the formal investigation, it is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.Therefore, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14090519
Report Number2029214-2022-00617
Device Sequence Number14679419
Product Code KRD
UDI-Device Identifier00847536033528
UDI-Public00847536033528
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model NumberNV-3-8-HELIX
Device Catalogue NumberNV-3-8-HELIX
Device Lot NumberB255272
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown